Texas, 2004

Hail and Damaging Wind in Texas, October 30, 2004

October 30, 2004 · NWS FWD · 7 events in 3 counties and zones

6 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 30, 5:00 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 30, 5:00 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SAT OCT 30 2004

.AVIATION...
THE 22Z SURFACE ANALYSIS SHOWED THAT A WARM FRONT EXTENDED THROUGH
METROPLEX AS OF 22Z...GENERALLY NORTH OF A KSEP...KRBD...KTRL LINE.
THIS FRONT WILL CONTINUE TO SLOWLY DRIFT NORTHWARD THROUGH THIS
EVENING.  WE SHOULD SEE AN INCREASE IN SHOWERS AND THUNDERSTORMS
OVERNIGHT...WITH CEILINGS GOING TO DOWN TO MVFR LATER THIS EVENING.
MVFR CEILINGS WILL GO DOWN TO IFR OVERNIGHT AND SUNDAY MORNING...
BEFORE RETURNING TO MVFR BY MIDDAY.  58

&&

.DISCUSSION...
323 PM CDT SAT OCT 30 2004
COMPLEX FORECAST TODAY AS COLD FRONT STALLED ACROSS OUR SOUTHERN
ZONES THIS MORNING AND IS NOW SLOWLY WORKING NORTH AS AS WARM FRONT.
MEANWHILE...ELEVATED SHOWERS AND STORMS HAVE BEEN WORKING ACROSS
MAINLY W TEXAS...BUT HAVE MOVED INTO NWRN SECTIONS OF N TEXAS BY MID
AFTERNOON. SHORT RANGE MODELS NOT ALL THAT HELPFUL...BUT 12Z GFS
SEEMED TO HAVE THE BEST HANDLE WITH THE CONVECTION OUT WEST AND IN
ENDING THE PRECIP EAST. THUS...HAVE BASED MOST OF THE SHORT TERM ON
THE 12Z GFS. LOOKS LIKE SHRA SHOULD INCREASE IN COVERAGE ACROSS N
TEXAS AS WARM FRONT CONTINUES TO MOVE NORTH. STILL...THE BRUNT OF
THE RAIN SHOULD BE NORTH OF THE BOUNDARY...AND MOST LIKELY AFFECT
AREAS ALONG THE RED RIVER AND NWRN COUNTIES TONIGHT. COULD SEE SOME
LOCALLY HEAVY RAINFALL...BUT AFTER CAREFUL COORD WITH SURROUNDING
OFFICES HAVE OPTED TO LEAVE FLOOD WATCH OUT FOR NOW AND ALLOW
EVENING/OVERNIGHT SHIFT HAVE A LOOK AT NEW MODELS. WATCH LOOKS MORE
REASONABLE TOMORROW AFTERNOON...BUT AGAIN...EVENING SHIFT/OVERNIGHT
CREW WILL BE BETTER ABLE TO PLACE ANY FFA.

RAIN CHANCES LOOK PRETTY LIKELY SUNDAY AFTERNOON AND NIGHT AS A
PRETTY STRONG H5 LONGWAVE MOVES INTO THE PLAINS AND A RATHER STOUT
COLD FRONT SWEEPS THROUGH N TEXAS. SEVERE THREAT SHOULD BE PRECLUDED
BY PLENTY OF RAIN ALREADY ONGOING...BUT COULD NOT COMPLETELY RULE
OUT A HAIL STORM OR TWO. RAIN SHOULD TAPER OFF ON MONDAY...BUT THERE
COULD STILL BE SOME WRAP AROUND PRECIP ACROSS THE NORTH AND NE ZONES
INTO MONDAY NIGHT. OF COURSE...ALL THIS DEPENDS ON THE SPEED OF THE
SYSTEM. SHOULD THINGS SLOW DOWN...RAIN CHANCES MAY NEED TO BE
INCREASED ON MONDAY. PRETTY COOL TEMPS EXPECTED THIS WEEK WITH SOME
OF THE COLDEST AIR SO FAR THIS SEASON EXPECTED.

FURTHER IN THE EXTENDED...YET ANOTHER STRONG COLD FRONT LOOKS TO
ARRIVE ON THURSDAY...WITH THE GFS SHOWING A 1040 HIGH CENTERED OVER
THE TEXAS PANHANDLE ON FRIDAY. THIS FRONT LOOKS TO BE DRY BUT IT
SHOULD BRING SOME UPPER 30S TO NORTH TEXAS BY THE WEEKEND. LOOKS
LIKE FALL IS BACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  73  62  68 /  70  80  80  40
WACO, TX              67  77  66  71 /  60  70  80  40
PARIS, TX             59  71  63  69 /  70  80  80  40
DENTON, TX            59  72  61  67 /  70  80  80  20
MCKINNEY, TX          62  73  62  68 /  70  80  80  40
DALLAS, TX            64  74  62  68 /  70  80  80  40
TERRELL, TX           64  76  67  70 /  60  70  80  40
CORSICANA, TX         67  77  68  71 /  60  70  80  40
TEMPLE, TX            68  79  66  71 /  50  50  80  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

80
Hazardous weather outlook, Oct 30, 7:05 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SAT OCT 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
805 PM CDT SAT OCT 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH TEXAS...BEST
CHANCES ACROSS THE NORTHERN TWO THIRDS. THE HEAVIEST RAINFALL SHOULD
BE ACROSS THE NORTHWEST THIRD...HOWEVER SIGNIFICANT FLOOD ISSUES ARE
NOT ANTICIPATED.  ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM ATHENS TO
GOLDTHWAITE...WITH NICKEL SIZE HAIL AND DAMAGING DOWNBURST WINDS THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BECOME WIDESPREAD SUNDAY MORNING ACROSS MAINLY
THE NORTHWEST TWO THIRDS OF NORTH TEXAS...WITH A CHANCE OF
THUNDERSTORMS REMAINING IN THE SOUTHEAST THROUGHOUT THE DAY.
THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS SUNDAY EVENING
AND OVERNIGHT SUNDAY NIGHT. ISOLATED FLOODING ISSUES ARE POSSIBLE
THROUGH MONDAY MORNING WHERE THE HEAVIEST RAIN COINCIDES WITH
SATURATED SOILS.

THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST MONDAY...WITH
CHANCES LINGERING ALONG THE RED RIVER MONDAY NIGHT. A FRONTAL
PASSAGE MONDAY NIGHT WILL SPELL AN END TO THE PRECIPITATION.
SUBSEQUENT COLD FRONTS WILL USHER IN INCREASINGLY COOLER AND DRIER
AIR...BUT WILL OTHERWISE BE RAINFREE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25/92

In the hours before

Special weather statement, Oct 30, 6:19 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT SAT OCT 30 2004

TXZ092-093-310115-

COOKE-GRAYSON-
719 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WOODBINE...OR 5 MILES SOUTH
OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH.

COLLINSVILLE...DEXTER...GAINESVILLE...POTTSBORO...WHITESBORO AND
WOODBINE ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS
TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 30, 6:29 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SAT OCT 30 2004

TXZ115-129-310130-

EASTLAND-STEPHENS-
729 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GUNSIGHT...OR 6 MILES NORTH OF
CISCO...MOVING NORTHEAST AT 25 MPH.

CISCO...EASTLAND...GUNSIGHT...HARPERSVILLE AND RANGER ARE IN THE PATH
OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Oct 30, 6:59 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SAT OCT 30 2004

TXZ093-310200-

GRAYSON-
759 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF POTTSBORO...OR 3 MILES
SOUTHWEST OF DENISON...MOVING NORTHEAST AT 30 MPH.

HENDRIX...DENISON AND POTTSBORO ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Oct 30, 7:40 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT SAT OCT 30 2004

TXZ116-310245-

PALO PINTO-
840 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF METCALF GAP...OR 8 MILES
SOUTHWEST OF PALO PINTO...MOVING NORTHEAST AT 30 MPH.

METCALF GAP...MINERAL WELLS...PALO PINTO AND SALESVILLE ARE IN THE
PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Comanche

When
October 30, 8:08 PM CST
Where
Comanche County, 6 mi S of De Leon
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.033, -98.550

Occurred on the north shore of Lake Proctor.

Thunderstorm Wind, Comanche

When
October 30, 8:08 PM CST
Where
Comanche County, 5 mi S of De Leon
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.050, -98.550

Hail, Tarrant

When
October 30, 9:37 PM CST
Where
Tarrant County, Ft Worth
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.750, -97.350

Occurred at the intersection of Riverside and Carson.

Hail, Tarrant

When
October 30, 9:41 PM CST
Where
Tarrant County, North Richland Hills
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.833, -97.250

Hail, Tarrant

When
October 30, 9:43 PM CST
Where
Tarrant County, Haltom City
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.800, -97.267

Hail, Tarrant

When
October 30, 9:45 PM CST
Where
Tarrant County, Watauga
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.850, -97.267

Hail, Dallas

When
October 30, 10:20 PM CST
Where
Dallas County, Coppell
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.950, -97.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427061, 5427062, 5427063, 5427064, 5427065, 5427125, 5427126.